Hypoglycemia on AIs

Last Modified: January 29, 2010


Dear OncoLink "Ask The Experts,"

I completed taxotere, carboplatin, and Herceptin chemotherapy in October. I started just Herceptin in October and Arimidex in November. I am an insulin-dependent diabetic; I wear an insulin pump. I have been experiencing severe hypoglycemic episodes requiring emergency room treatment since I started the Arimidex. I have spoken with my oncologist and my endocrinologist, and neither one has any helpful information, except, of course, to reduce my basal rates on my pump, which I had already done. Have you or your team had more experience with diabetics and chemo? Can you help me with any further guidance regarding my Arimidex?


Kevin R. Fox, MD, , responds:

Unfortunately, I have never encountered this problem. I would recommend empirically stopping the Arimidex and see if the episodes decrease, then consider an alternative form of hormonal treatment.


I wish u knew... Understanding prostate cancer screening
by Timothy J. Hampshire
December 06, 2012

Where Are the Adults in the Room?
by Rodney Warner, JD
November 20, 2015